Skip to content


  • Research Article
  • Open Access

Certain Classes of Harmonic Multivalent Functions Based on Hadamard Product

Journal of Inequalities and Applications20092009:759251

  • Received: 25 February 2009
  • Accepted: 12 September 2009
  • Published:


We define and investigate two special subclasses of the class of complex-valued harmonic multivalent functions based on Hadamard product.


  • Harmonic Function
  • Real Axis
  • Coefficient Estimate
  • Convex Combination
  • Multivalent Function

1. Introduction

A continuous function is a complex-valued harmonic function in a complex domain if both and are real harmonic in . In any simply connected domain , we can write , where and are analytic in . We call the analytic part and the co-analytic part of . Note that reduces to if the coanalytic part is zero.

For , denote by the set of all multivalent harmonic functions defined in the open unit disc , where and defined by


are analytic functions in .

Let be a fixed multivalent harmonic function given by


A function is said to be in the class if


where is a harmonic convolution of and . Note that . Using the fact


it follows that if and only if


A function in is called -uniformly multivalent harmonic starlike function associated with a fixed multivalent harmonic function . The set is a comprehensive family that contains several previously studied subclasses of ; for example, if we let



(see [1, 2]);

(see [3]);


(see [4]);


(see [5, 6]);


(see [7]);


(see [8]).

Finally, denote by the subclass of functions in where


Let .

In this paper, we investigate coefficient conditions, extreme points, and distortion bounds for functions in the family . We observe that the results so obtained for this main family can be viewed as extensions and generalizations for various subclasses of and .

2. Main Results

Theorem 2.1.

Let be such that and are given by (1.1). Then if the inequality

is satisfied for some and


In view of (1.5), we need to prove that , where
Using the fact that , it sufficies to show that
Therefore, we obtain

By hypothesis, last expression is nonnegative. Thus the proof is complete.

The coeficient bounds (2.1) is sharp for the function


where .

Corollary 2.2.

For , , if the inequality

holds, then .

Corollary 2.3.

For and , if the inequality

holds, then .

Theorem 2.4.

Let be such that and are given by (1.13). Also, suppose that and . Then

(i)for , if and only if


(ii)for , if and only if



According to Corollaries 2.2 and 2.3, we must show that if the condition (2.9) does not hold, then that is, we must have
Choosing the values of on positive real axis where and using , the inequality (2.10) reduces to

where denotes (k + )p[ + ], denotes (k+ )p + and denotes

Letting , we obtain

If the condition (2.10) does not hold, then the numerator in (2.12) is negative for sufficiently close to 1. Hence there exists in for which (2.12) is negative.Therefore, it follows that and so the proof is complete.

Theorem 2.5.

If , then for , and

These bounds are sharp.


Suppose . Let and . In view of (1.13), we get
Using Theorem 2.4(i), we obtain

The proofs of other cases are similar and so are omitted.

Corollary 2.6.

If , then

Theorem 2.7.

Suppose and . Then clco if and only if

In particular, the extreme points of are and .


Suppose . For functions of the form (2.17), we can write
On the other hand, for , we obtain

Thus , by Theorem 2.4.

Conversely, suppose that . Then, it follows Theorem 2.4 that
and defining
where , we obtain

Thus can be expressed as (2.17). The proof for the case is similar and hence is omitted.

Theorem 2.8.

The class is closed under convex combinations.


For let the functions given by
are in . Also suppose the given fixed harmonic functions are given by
For the convex combinations of can be expressed as
(2.27) yields
Thus the coefficient estimate given by Theorem 2.4 holds. Therefore, we obtain



This present investigation is supported with the Project no. DÜBAP-07-02-21 by Dicle University, The committee of the Scientific Research Projects.

Authors’ Affiliations

Department of Mathematical Sciences, Kent State University, 14111 Claridon-Troy Road, Burton, OH 44021, USA
Department of Mathematics, Faculty of Science and Arts, Dicle University, 21280, Diyarbakır, Turkey


  1. Ahuja OP, Jahangiri JM: Multivalent harmonic starlike functions with missing coefficients. Mathematical Sciences Research Journal 2003,7(9):347–352.MathSciNetMATHGoogle Scholar
  2. Güney HÖ, Ahuja OP: Inequalities involving multipliers for multivalent harmonic functions. Journal of Inequalities in Pure and Applied Mathematics 2006,7(5, article 190):1–9.MathSciNetMATHGoogle Scholar
  3. Ahuja OP, Jahangiri JM: Multivalent harmonic starlike functions. Annales Universitatis Mariae Curie-Skłodowska. Sectio A 2001,55(1):1–13.MathSciNetMATHGoogle Scholar
  4. Jahangiri JM: Harmonic functions starlike in the unit disk. Journal of Mathematical Analysis and Applications 1999,235(2):470–477. 10.1006/jmaa.1999.6377MathSciNetView ArticleMATHGoogle Scholar
  5. Silverman H: Harmonic univalent functions with negative coefficients. Journal of Mathematical Analysis and Applications 1998,220(1):283–289. 10.1006/jmaa.1997.5882MathSciNetView ArticleMATHGoogle Scholar
  6. Silverman H, Silvia EM: Subclasses of harmonic univalent functions. New Zealand Journal of Mathematics 1999,28(2):275–284.MathSciNetMATHGoogle Scholar
  7. Ahuja OP, Aghalary R, Joshi SB: Harmonic univalent functions associated with k-uniformly starlike functions. Mathematical Sciences Research Journal 2005,9(1):9–17.MathSciNetMATHGoogle Scholar
  8. Jahangiri JM, Murugusundaramoorthy G, Vijaya K: On starlikeness of certain multivalent harmonic functions. Journal of Natural Geometry 2003,24(1–2):1–10.MathSciNetMATHGoogle Scholar


© Om P. Ahuja et al. 2009

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.